You are here:

Hair Loss/Follow up - Last one!

Advertisement


Question
Front thinning
Front thinning  
QUESTION: Sorry to bother again Dr. Panagotacos, but you're extremely knowledgeable and helpful so I had a final question. You've recommended starting finestride (I've since asked my Derm for a prescription) and after I inquired with you about my current thinning/miniaturized hairs in my front rightside hairline, you recommended Rogaine foam (5%). Based on your experience, should i start both treatments at the same time or wait a few months after finestride for the Rogaine? Also, so many people online say that Rogaine causes massive hairloss in the beginning of treatment (which is apparently good according to them), is that true?  Shedding will definitely occur if I place it on the thinning spot?   I appreciate your help!  best, alex

ANSWER: I would use both starting now. There are plenty of useless posts online and the ones which led to your comment "so many people online say that Rogaine causes massive hairloss in the beginning of treatment " prove my point. It doesn't happen. Stop worrying about it and just start the therapy.

---------- FOLLOW-UP ----------

QUESTION: Hi again Dr. I was prescribed generic Propecia and took my first 1mg pill this morning. Within an hour i felt a lethargic and I was having trouble focusing (as if i took a sedative).  Can the first dose really do that or is this unrelated?  Does this happen to anyone?  I appreciate your advice.

ANSWER: I have never heard of this as a side effect from taking Propecia or its generic 1mg finasteride. It may have been a coincidence. Try taking it again in the evening after dinner on a day you are staying at home- so that if it does happen it will not affect what you are doing during the day.
If it does happen again I would then see if you can get a real brand name Propecia and try it in the evening at the same time. If the symptoms are the same it should be reported as a new side effect. Your doctor can fill out the drug side effect report to send to the FDA.

---------- FOLLOW-UP ----------

QUESTION: Thanks Dr. Have you ever prescribed .5mg of finasteride daily for a patient, and if yes, has it worked just as well for maintenance and regrowth?  I wonder if 1mg is too strong for my body right now; I'm waiting to speak with my Dr., but I would love your opinion.  thanks

Answer
No. Taking .5mg of Finasteride borders on it not working at all. Taking it every other day also is not a good idea as it only has a 6 hour half life and the enzymes begin working again. If you are worried about the side effect you described then for a trial basis take half a pill and see what happens.

Hair Loss

All Answers


Answers by Expert:


Ask Experts

Volunteer


Peter J. Panagotacos, <B>M.D.</B>

Expertise

I have 30 years experience in the field of medical and surgical Hair Restoration and am Board Certified in Dermatology and Hair Restoration Surgery.

Experience

I have 30 years experience in the field of medical and surgical Hair Restoration and am Board Certified in Dermatology and Hair Restoration Surgery. More information can be found at my website www.hairdoc.com

©2016 About.com. All rights reserved.